Alert archive / California / Special Weather Statements in 2018
Special Weather Statement, NWS San Diego, CA
NWS San Diego, CA issued this special weather statement at Aug 1, 2018, 1:02 PM PDT for San Diego County, California. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2018, 1:02 PM PDT (20:02 UTC)
- Expired
- Aug 1, 2018, 1:45 PM PDT
- In force
- 43 min
- Issued by
- NWS San Diego, CA
County San Diego County, CA
The radar
The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1897 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
904
WWUS86 KSGX 012002
SPSSGX
Special Weather Statement
National Weather Service San Diego CA
102 PM PDT WED AUG 1 2018
CAZ050-058-062-012045-
San Diego County Mountains CA-San Diego County Deserts CA-
San Diego County Inland Valleys CA-
102 PM PDT WED AUG 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN DIEGO COUNTY
UNTIL 145 PM PDT...
At 100 PM PDT, Doppler radar was tracking a strong thunderstorm over
western Mount Laguna. This storm was nearly stationary.
Half inch hail and winds in excess of 40 mph will be possible with
this storm. Heavy rain will produce localized small stream or ditch
flooding.
Locations impacted include...
Mount Laguna, Cuyamaca Rancho State Park, I-8 Between Pine Valley And
Boulevard, Julian, Hwy 78 Between Banner And S2, Lake Cuyamaca.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3265 11654 3289 11665 3313 11662 3294 11628
3271 11627
TIME...MOT...LOC 2000Z 053DEG 1KT 3289 11649
$$
TardyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this special weather statement went out at Aug 1, 9:25 AM PDT, 3 hours 37 minutes earlier.
Area forecast discussion, Aug 1, 9:25 AM PDT, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service San Diego CA 925 AM PDT Wed Aug 1 2018 .SYNOPSIS... Monsoon moisture remain in place today and Thursday for widely scattered thunderstorms in the mountains and High Deserts. Significant drying occurs for Friday and lingers into the weekend. There will also be a warming trend for inland areas this weekend. A trough of low pressure moving into the Pacific Northwest will bring the drying and a return of night and morning coastal low clouds and fog for Friday through the weekend. High pressure aloft will expand over the West for the early to middle part of next week with warming inland and return of monsoonal moisture by mid next week. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Very similar conditions today with seasonably strong upper ridge over Arizona and southeast monsoon flow over Southern California and 1.4 to 1.6 inch precipitable water in place. High temperatures will be near Tuesday with the inland protected areas getting over 100 and around 110F for lower deserts, and well into the 90s for Inland Valley and 100 to 105 for Inland Empire. There is little marine clouds still as the monsoon flow has kept this disrupted and ocean temperatures are in the 70s. We are seeing some low level moisture surge into the Coachella Valley and few debris clouds entering Imperial Valley. Thunderstorm chances look good and best in San Diego Mountains but sufficient moisture and instability across the Riverside and San Bernardino mountains. Have increased forecast MaxT especially inland valleys such as Valley Center, Escondido, and Inland Empire and increased weather chances over the mounains. There is only a small vort max disturbances evident in Mexico that could add additional support. Both GFS and NAM, NAM consistently, are depicting a thunderstorm complex debris disturbance to move up from Mexico and over eastern San Diego and Riverside Counties on Thursday. This should bring debris clouds but also aid in moist convection on Thursday. This feature will need to be watched for elevated convection late tonight when it arrives from the south and also supporting inland valley thunderstorms on Thursday. NAM has it as a closed feature which induces easterly flow aloft. Models do agree in a change on Friday with substantial drying and northerly flow aloft building over Socal. This should lead to ending any thunderstorm threat and warming inland. The warming continues this weekend and into early next week as upper level high settles over our region. We do feel some effect of the incoming Pacific Northwest upper trough but this is dry southwest flow. Early next week the upper high over the West expands, and north Pacific upper trough movement halts allowing the upper ridge to amplify while models are still showing tropical remnants and a surge of monsoon moisture either Tuesday or Wednesday of next week. && AVIATION... 011600Z...Coast/Valleys...VFR conditions will continue through this evening. Patchy low clouds are possible along the coast tonight, mainly affecting KCRQ and KSAN. Confidence that aerodromes will have only FEW/SCT low clouds tonight is high. Mountains/Deserts...Scattered TSRA are possible this afternoon and evening, mainly over the mountains. Strong updrafts and downdrafts will be possible near storms, along with surface wind gusts to 40 KT and reduced VIS from heavy rain. Storm bases will be around 7 kft MSL with tops near 50 kft MSL. && .MARINE... No hazardous marine weather is expected through Sunday. && .BEACHES...Observing near record ocean temperatures in the mid to upper 70s, warmest in central San Diego County. && .FIRE WEATHER...Higher humidity and thunderstorms with locally heavy rain are helping but the drier air and gradual warm up this weekend puts the region back into elevated fire danger. && .HYDROLOGY...Locally heavy rain today in thunderstorms over mountains and desert slopes. Yesterday saw reports of 0.5 to 1.0 in areas that had direct hits. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC/FIRE WEATHER...Tardy AVIATION/MARINE...JJT
In the hours before
Special weather statement, Aug 1, 1:02 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service San Diego CA
102 PM PDT WED AUG 1 2018
CAZ050-058-062-012045-
San Diego County Mountains CA-San Diego County Deserts CA-
San Diego County Inland Valleys CA-
102 PM PDT WED AUG 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN DIEGO COUNTY
UNTIL 145 PM PDT...
At 100 PM PDT, Doppler radar was tracking a strong thunderstorm over
western Mount Laguna. This storm was nearly stationary.
Half inch hail and winds in excess of 40 mph will be possible with
this storm. Heavy rain will produce localized small stream or ditch
flooding.
Locations impacted include...
Mount Laguna, Cuyamaca Rancho State Park, I-8 Between Pine Valley And
Boulevard, Julian, Hwy 78 Between Banner And S2, Lake Cuyamaca.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3265 11654 3289 11665 3313 11662 3294 11628
3271 11627
TIME...MOT...LOC 2000Z 053DEG 1KT 3289 11649
TardyThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 1:28 PM PDT | Areal Flood Advisory | SGX | San Diego | 3 hr |
Nearby
Special Weather Statements in California, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.